Jump to content
CrazyBoards.org

Schizoaffective Biploar type bullshit and going med free.


Recommended Posts

Honestly, if you are lucky you can expect hospitalizations or jail. In the worst case you could end up dead either by your own hand or the police or by someone else.

The problem is not who you are now. The problem is who you will become as you lose insight.

Link to comment
Share on other sites

I can't predict the future, but I would imagine whatever symptoms brought you to start taking meds could return.

i don't feel like I am fake or someone else on medication. It is easier for me to stay in consensus reality. I feel less agitated. 

If you can, work with who prescribes your meds on how to taper off, if you do go off of them.

Are you in therapy or do you have peer support? If meds are getting in the way, talk to your pdoc. They should be helping

Link to comment
Share on other sites

2 minutes ago, confused said:

I can't predict the future, but I would imagine whatever symptoms brought you to start taking meds could return.

i don't feel like I am fake or someone else on medication. It is easier for me to stay in consensus reality. I feel less agitated. 

If you can, work with who prescribes your meds on how to taper off, if you do go off of them.

This is true. If your doctor thinks you can come off meds, work with him/her. Not doing so is playing with fire.

Link to comment
Share on other sites

@Furious George I would like to keep chatting if you want. I have some cognitive decline. I don't know what is aging, illness, meds. I take a supplement that can help ( I am not sure if it helps me). 

My biggest issues are word recall and losing track of thoughts. Like, I will want to tak about a few things and after one, I can't remember what else I wanted to say. I am great at the basic memory test where they have you remember 3 words over time.

i did a study where I took a series of tests: mazes, words, memory. I did it with a tester and then with a computer. I never had any results. They were developing the computerized testing. But, there are tests available. Maybe, if you asked for something like that y would have a better idea of where you are at.

 

 

Link to comment
Share on other sites

My illness, though it is not the same as yours, has caused me also a loss of cognitive function. I am certain that it is the disease and not the meds because my meds have not been constant throughout the years and I was unmedicated during a remission I had a few years ago. My cognitive issue is with my ability to concentrate. Anything now affects my concentration, especially right now it is the heat and humidity. I must have lost a few IQ points just due to the depression.

SZA can carry with it negative symptoms and a prominent negative symptom is cognitive problems. The newer meds are designed to address this issue, but they are far from perfect and negative symptoms remain a difficult aspect to treat. In addition, bipolar causes problems with the brain too, especially if it is untreated.

So I ask you to consider the real possibility that it is your illness causing your cognitive problems and not the meds. The meds can cause some problems, but usually there are other side effects that go along with the cognitive effects such as over sedation. If, in fact, it is the meds, you can change to find other meds that don't cause you problems. There are many, many meds from which to choose.

What I wrote in my first post is true. Simply dropping your meds against medical advice will almost certainly land you in the hospital and can land you in jail, and that is if you are lucky. Just last week, a mentally ill man was shot and killed by the police here. It's not a joke; it is real.

Link to comment
Share on other sites

After discontinuing daily meds, I experienced only a marginal improvement in memory, creativity, word recall, and the ability to follow and form thoughts. And unfortunately, I ceased being able to sleep, which led to me becoming psychotic and then manic. The only really good news was that my hair stopped falling out. Everyone is different, of course, but I think most of the cognitive decline I suffered was not due to meds. In any case, you may not find the improvement off of meds that you're hoping for. I would advise extreme caution, even if you've been stable for a long time, as the potential pitfalls can be serious.

Edited by Flash
Link to comment
Share on other sites

I'm sorry you are having a rough time. I understand the cognitive issues too. I can hardly follow my thoughts through. I can't tell stories at all. My mind goes completely blank like the thoughts are just yanked out of my mind. 

But I'm certain the meds aren't solely to blame. I know it's mostly my illness and being sick for so long. I used to be a very good student. My IQ was tested not terribly long ago while psychotic and depressed at a state institution, and it came back as below average. I was shocked and my pride was hurt too. 

But I can't go back to that revolving door of hospital after hospital stay. I can't do that to the 3 people in my life. The meds prevent that constant long term hospital shit. That's my reason to keep taking them.

When I think I need to stop all meds I think of the chaos that was my life before I started meds. Maybe thinking of the hard times will help you stay on your meds? I know that helps me. At least wait to talk things over with your dr before you do anything rash.

And no need to feel embarrassed. Wanting to quit meds happens to most of us with MI. I hope you're doing ok. 

Link to comment
Share on other sites

1 hour ago, Wonderful.Cheese said:

I'm sorry you are having a rough time. I understand the cognitive issues too. I can hardly follow my thoughts through. I can't tell stories at all. My mind goes completely blank like the thoughts are just yanked out of my mind. 

But I'm certain the meds aren't solely to blame. I know it's mostly my illness and being sick for so long. I used to be a very good student. My IQ was tested not terribly long ago while psychotic and depressed at a state institution, and it came back as below average. I was shocked and my pride was hurt too. 

But I can't go back to that revolving door of hospital after hospital stay. I can't do that to the 3 people in my life. The meds prevent that constant long term hospital shit. That's my reason to keep taking them.

When I think I need to stop all meds I think of the chaos that was my life before I started meds. Maybe thinking of the hard times will help you stay on your meds? I know that helps me. At least wait to talk things over with your dr before you do anything rash.

And no need to feel embarrassed. Wanting to quit meds happens to most of us with MI. I hope you're doing ok. 

I agree. No need to do anything right this moment. Monday is almost here. 

Fwiw, I don't think you should be embarrassed, either. I had a panic attack recently while trying to take my meds. I just couldn't bear it. 

Link to comment
Share on other sites

i have had those thoughts, though my diagnosis is slightly different. it has never worked out well for me to discontinue. never. it's always all the worse after. 

 

maybe be try cognitive remediation, are you doing occupational or vocational therapy as appropriate? are you having negative symptoms? i took sarcosine and it helped some for me. maybe also things were just starting to resolve in their own. i don't know. 

 

i can relate to what you've posted and perhaps have been in a place several times that's near where you are now. i wish you well and that you find a life you can live with. if it helps to talk about it i hope you continue to post. 

 

best to you in navigating this struggle. xx

 

-melli

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...